Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 46, NWS Houston/Galveston, TX

May 12, 2015Madison County, Walker County, Texas

NWS Houston/Galveston, TX issued this river flood warning at May 12, 2015, 9:10 PM CDT for Madison County, Walker County, Texas. It took effect at May 13, 2015, 12:49 AM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
May 12, 2015, 9:10 PM CDT (02:10 UTC)
In effect from
May 13, 2015, 12:49 AM CDT
Expired
May 14, 2015, 5:47 AM CDT
In force
29 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Madison County, TX, Walker County, TX

The radar

The Ft Hood radar (KGRK), 157 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bedias Creek near Madisonville (MDST2).

Action stage
16 ft
Minor stage
19 ft
Moderate stage
21 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08065800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 12, 6:46 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 12, 6:46 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
646 PM CDT TUE MAY 12 2015

.DISCUSSION...
SEE THE 00Z AVIATION DISCUSSION BELOW.

40

&&

.AVIATION...
WITH A FRONTAL BOUNDARY RIGHT ALONG THE COAST AND AN UPPER LEVEL
SHORTWAVE TROUGH MOVING OVERHEAD...WIDESPREAD SHOWERS AND ISOLATED
THUNDERSTORMS WILL PERSIST ACROSS MOST OF SOUTHEAST TEXAS AT LEAST
THROUGH MID EVENING. THE MODELS ARE NOT IN AGREEMENT...HOWEVER THE
HIGHER RESOLUTION MODELS DO BRING SOME BREAK IN THE ACTIVITY
OVERNIGHT. ANOTHER UPPER LEVEL SHORTWAVE TROUGH OVER MEXICO WILL
MOVE OVERHEAD ON WEDNESDAY. THERE IS SOME MODEL DISAGREEMENT WITH
REGARDS TO TIMING. THINK THAT THE BEST CHANCES WILL BE IN THE
MORNING OVER THE NORTHERN SITES AND THE MID TO LATE AFTERNOON OVER
THE SOUTH.

40

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT TUE MAY 12 2015/

DISCUSSION...
LATEST SFC ANALYSIS HAS FRONTAL BOUNDARY STALLED FROM JUST NORTH
OF LUFKIN TO AUSTIN. SOUTH OF THE BOUNDARY THERE HAS BEEN ENOUGH
RECOVERY IN THE AIRMASS WITH THE PASSING SHORT WAVE TROUGH THAT
STORMS HAVE RE-DEVELOPED ACROSS THE AREA. KHGX 88D VAD SHOWS A A
LOT OF TURNING IN THE BOUNDARY LAYER FOR A CURVED HODOGRAPH.
STORMS HAVE BEEN RATHER SHALLOW BUT STILL ENOUGH TO ROTATE AT
TIMES. STORMS ARE MOVING BUT STILL PRODUCING 2 INCHES OF RAIN IN
AN HOUR ESPECIALLY OVER THE ANGLETON AREAS IN BRAZORIA CO. STORMS
SHOULD DECREASE LATER THIS EVENING WITH THE LOSS OF HEATING AND
THE SHORT WAVE PUSHING OUT OF THE AREA. MAIN CONCERN WILL BE
THUNDERSTORM ACTIVITY THAT DEVELOPS WED MORNING AND DURING THE
DAY. FLASH FLOOD WATCH HAS BEEN POSTED FOR WESTERN PORTIONS OF SE
TX BUT DOES NOT INCLUDE FT BEND...HARRIS...BRAZORIA OR GALVESTON
COUNTIES. WATCH WILL GO FROM 09Z WED TO 00Z THUR TO ACCOUNT FOR
STORMS FROM C TX MOVING INTO THE AREA OR MORE DEVELOPMENT WITH AN
APPROACHING SHORT WAVE TROUGH.

LATEST WATER VAPOR IMAGERY SHOWS THE NEXT STRONG SHORTWAVE
TROUGH. TROUGH IS NOW OVER THE BAJA OF MEXICO AND SHOULD TAKE A NE
TRAJECTORY OVER TX PANHANDLE AND N TX. THE BULK OF STRONG POS VORT
ADVECTION WILL BE NORTH OF THE AREA BUT MODELS STILL DEVELOP QUITE
A BIT OF OMEGA WITH THE TROUGH AXIS AND STILL SOME Q VECTOR
DIVERGENCE IN 500-300MB LAYER. COUPLE THAT WITH PLENTY OF GULF
MOISTURE STILL OVER SE TX AND WITH MODELS SHOWING ANOTHER INCREASE
IN MOISTURE IN RESPONSE TO THE WAVE...ENVIRONMENT STILL FAVORABLE
FOR HEAVY RAINFALL. PRECIP WATER VALUES NEAR 1.8-2 INCHES WILL BE
MORE THAN ENOUGH DURING THE DAY WED TO SUPPORT RAIN RATES OF 2
INCHES AN HR IN SOME OF THESE STORMS. MAY QUESTION WILL BE EXACTLY
WHERE AND MODELS HAVE BEEN VERY INCONSISTENT WITH CONVECTIVE
EVOLUTION WHICH IS TO BE EXPECTED. WRF-ARW AND TX TECH WRF SHOW
SOME TIME OF MCS MOVING INTO THE AREA DURING THE DAY BUT SYSTEM
COULD STILL MOVE NORTH INTO N TX AND THE ARLATEX. THIS IS TO SAY
THAT THERE IS SOME UNCERTAINTY AS TO WHERE HEAVY RAINFALL MAY
OCCUR. FLASH FLOOD WATCH COVERS AREAS THAT CANNOT HANDLE ANY MORE
RAINFALL AND HAVE BEST CHANCE TO SEE THUNDERSTORM ACTIVITY
TOMORROW.

WHILE THERE IS WEAK RIDGING ALOFT THUR...STILL ENOUGH MOISTURE
AND HEATING WITH NO CAP THAT STORMS COULD FORM AGAIN. BY FRIDAY
THE RIDGING IS GONE WITH THE POSSIBILITY OF ANOTHER WEAK WAVE
PASSING BY FOR SCT THUNDERSTORM ACTIVITY. POPS SHOULD BE
DECREASING DURING THIS TIME BUT ANOTHER UPPER LOW OVER THE ROCKIES
WILL KEEP SW FLOW ALOFT IN PLACE. WITH CONSTANT FLOW OF MOISTURE
OFF THE GULF...NEED TO KEEP SOME RAIN CHANCES GOING INTO NEXT
WEEK.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      67  79  69  84  70 /  50  70  50  40  20
HOUSTON (IAH)              70  82  72  84  71 /  40  50  40  40  20
GALVESTON (GLS)            74  81  74  82  75 /  30  40  30  30  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM 4 AM CDT WEDNESDAY THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: AUSTIN...BRAZOS...
     BURLESON...COLORADO...GRIMES...HOUSTON...JACKSON...
     MADISON...MONTGOMERY...WALKER...WALLER...WASHINGTON...
     WHARTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
     60 NM.

&&

DISCUSSION...43
AVIATION/MARINE...40
Hazardous weather outlook, May 12, 6:30 AM CDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
630 AM CDT TUE MAY 12 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-131130-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER-
HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA-
GALVESTON-
630 AM CDT TUE MAY 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
TEXAS.

...FLOOD WATCH IN EFFECT UNTIL 7 PM TONIGHT...

.DAY ONE...TODAY AND TONIGHT

ALTHOUGH MOST OF THE REGION WILL BE PRECIPITATION FREE THROUGH
THE DAY...ANY SCATTERED AFTERNOON RAIN AND STORM ACTIVITY COULD
CAUSE LOCALIZED FLOODING CONCERNS. OTHER THAN URBANIZED AREAS...FAR
NORTHERN COUNTIES AND SOUTHWESTERN COASTAL COUNTIES CLOSER TO THE
GULF WILL BE THE MOST SUSCEPTIBLE TO FLOODING. THESE ARE THE COUNTIES
THAT HAVE RECEIVED THE HIGHEST RAINFALL SINCE SUNDAY NIGHT...THEIR
SATURATED GROUNDS WILL NOT BE ABLE TO HANDLE RAINFALL RATES IN EXCESS
OF 2 INCHES AN HOUR BEFORE RUNOFF OCCURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGHER PROBABILITY OF RETURN PRECIPITATION WEDNESDAY INITIATED
FROM THE PASSAGE OF A VICINITY SHORTWAVE DISTURBANCE. LOWERING
RAIN AND STORM CHANCES EACH SUBSEQUENT DAY THROUGH THE END OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY NOT BE NEEDED TODAY...POSSIBLY WITH RETURN
PRECIPITATION WEDNESDAY.

In the hours before

Local storm report, May 12, 5:13 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
513 PM CDT TUE MAY 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     FLASH FLOOD      1 NNE SAN LEON          29.50N  94.93W
05/12/2015                   GALVESTON          TX   LAW ENFORCEMENT

            WATER OVER THE ROADS IN SAN LEON ALONG BAY SHORE DRIVE
            AT 24TH STREET AND EDGEWATER.

&&

EVENT NUMBER HGX1500211

DCH
Local storm report, May 12, 5:21 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
521 PM CDT TUE MAY 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     MARINE TSTM WIND PALACIOS                28.71N  96.24W
05/12/2015  M43 MPH          MATAGORDA          TX   ASOS

            SUSTAINED WINDS 10 KNOTS GUSTING TO 33 KNOTS AT 953 AM
            WITH A PEAK WIND OBSERVED 130 DEGREES AT 37 KNOTS AT 930
            AM.

0942 AM     MARINE TSTM WIND 20 SSW PALACIOS         28.45N  96.36W
05/12/2015  M41 MPH          GMZ330             TX   COAST GUARD

            PORT OCONNOR COAST GUARD STATION REPORTED A GUST OF 36
            KNOTS.

1005 AM     MARINE TSTM WIND 17 SE PALACIOS          28.54N  96.04W
05/12/2015  M41 MPH          GMZ350             TX   MESONET

            JETTY PARK MESONET OBSERVATION GUST TO 41 MPH.

0415 PM     WATER SPOUT      2 SSE SAN LEON          29.46N  94.93W
05/12/2015                   GMZ335             TX   PUBLIC

            WATERSPOUT OVER MOSES LAKE JUST SOUTH OF SAN
            LEON...WEST CENTRAL GALVESTON BAY.

0437 PM     FUNNEL CLOUD     3 SSE CONROE            30.28N  95.46W
05/12/2015                   MONTGOMERY         TX   PUBLIC

            FUNNEL CLOUD NEAR SOUTH LOOP 336 AND INTERSTATE 45.

0506 PM     FLASH FLOOD      1 NNE SAN LEON          29.50N  94.93W
05/12/2015                   GALVESTON          TX   LAW ENFORCEMENT

            WATER OVER THE ROADS IN SAN LEON ALONG BAY SHORE DRIVE
            AT 24TH STREET AND EDGEWATER.

&&

EVENT NUMBER HGX1500206 HGX1500207 HGX1500208 HGX1500209 HGX1500210
HGX1500211

DCH
Local storm report, May 12, 5:33 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
533 PM CDT TUE MAY 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     WATER SPOUT      2 SW GALVESTON          29.22N  94.91W
05/12/2015                   GALVESTON          TX   PUBLIC

            WATERSPOUT NEAR BERMUDA BEACH JUST OFF GULF FACING
            BEACH.

&&

EVENT NUMBER HGX1500212

DCH
Special weather statement, May 12, 6:17 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
617 PM CDT TUE MAY 12 2015

TXZ164-178-179-130000-
TRINITY TX-SAN JACINTO TX-POLK TX-
617 PM CDT TUE MAY 12 2015

...SPECIAL WEATHER STATEMENT...

AT 617 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ONALASKA...OR 10 MILES NORTHWEST OF LIVINGSTON...MOVING NORTHEAST AT
15 MPH.

WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ONALASKA...SEVEN OAKS...MOSCOW AND LEGGETT.

LAT...LON 3075 9498 3078 9529 3110 9504 3088 9469
TIME...MOT...LOC 2317Z 242DEG 15KT 3081 9508
Special weather statement, May 12, 6:33 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
633 PM CDT TUE MAY 12 2015

TXZ178-179-200-130015-
SAN JACINTO TX-POLK TX-LIBERTY TX-
633 PM CDT TUE MAY 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIBERTY...
SOUTHEASTERN POLK AND SOUTHEASTERN SAN JACINTO COUNTIES UNTIL 715 PM
CDT...

AT 632 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF SHEPHERD...OR 14 MILES WEST OF THICKET...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...SHEPHERD...NORTH CLEVELAND...RYE...ROMAYOR AND SEGNO.

LAT...LON 3049 9454 3049 9473 3044 9471 3043 9471
      3031 9504 3045 9524 3075 9462 3064 9457
      3050 9454
TIME...MOT...LOC 2332Z 242DEG 14KT 3047 9486
Special weather statement, May 12, 7:24 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
724 PM CDT TUE MAY 12 2015

TXZ214-130115-
CHAMBERS TX-
724 PM CDT TUE MAY 12 2015

...SPECIAL WEATHER STATEMENT...

AT 722 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SMITH POINT...OR 11 MILES SOUTHEAST OF BEACH CITY...MOVING NORTHEAST
AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THE
STORM IS SHOWING WEAK ROTATION AND COULD ALSO PRODUCE A BRIEF FUNNEL
CLOUD.

LOCATIONS IMPACTED INCLUDE...
ANAHUAC...OAK ISLAND AND WALLISVILLE.

LAT...LON 2955 9464 2953 9474 2955 9477 2955 9476
      2961 9471 2969 9469 2974 9471 2976 9469
      2975 9472 2979 9473 2978 9475 2986 9473
      2975 9450
TIME...MOT...LOC 0022Z 203DEG 18KT 2961 9471

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:24 PM CDTSpecial Weather StatementHGXChambers51 min
May 12, 7:28 PM CDTAreal Flood AdvisoryHGXLiberty, Polk2 hr
May 12, 7:53 PM CDTFlash Flood WarningHGXGalveston3 hr
May 12, 8:27 PM CDTAreal Flood WarningHGXGrimes, Montgomery, Waller3 hr
May 12, 8:30 PM CDTAreal Flood AdvisoryHGXBrazoria, Galveston2 hr
May 12, 8:58 PM CDTAreal Flood AdvisoryHGXBrazoria, Galveston, Harris3 hr
May 12, 9:10 PM CDTRiver Flood WarningHGXChambers, Liberty55 days
May 12, 9:10 PM CDTRiver Flood WarningHGXMatagorda, Wharton35 hr
May 12, 10:03 PM CDTFlash Flood WarningHGXBrazoria3 hr
May 12, 10:25 PM CDTFlash Flood WarningHGXGalveston, Harris3 hr
May 12, 10:38 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Matagorda112 min
May 12, 11:08 PM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Galveston, Harris2 hr
May 12, 11:13 PM CDTAreal Flood WarningHGXGrimes, Montgomery, Waller3 hr
May 12, 11:54 PM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Galveston, Harris111 min
May 13, 12:14 AM CDTRiver Flood WarningHGXGalveston, Harris38 hr
May 13, 12:19 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Harris56 min
May 13, 12:23 AM CDTAreal Flood AdvisoryHGXBrazoria, Galveston3 hr
May 13, 1:11 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris3 hr
May 13, 1:21 AM CDTSpecial Marine WarningHGX24 min
May 13, 1:52 AM CDTFlash Flood WarningHGXChambers, Harris, Liberty2 hr
May 13, 2:35 AM CDTRiver Flood WarningHGXGalveston, Harris7 days
May 13, 2:58 AM CDTRiver Flood WarningHGXHarris, Montgomery34 hr
May 13, 4:00 AM CDTAreal Flood WarningHGXGrimes, Montgomery, Waller6 hr
May 13, 4:14 AM CDTFlash Flood WarningHGXChambers, Harris, Liberty, Polk, San Jacinto3 hr
May 13, 4:15 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris60 min
May 13, 4:36 AM CDTRiver Flood WarningHGXLiberty, Polk3 days
May 13, 5:15 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Galveston, Harris4 hr
May 13, 9:21 AM CDTAreal Flood WarningHGXBrazoria, Chambers, Galveston, Harris3 hr
May 13, 10:53 AM CDTRiver Flood WarningHGXHarris, Montgomery3 days
May 13, 10:53 AM CDTRiver Flood WarningHGXTrinity, Walker7 days
May 13, 10:53 AM CDTRiver Flood WarningHGXChambers, Liberty64 days
May 13, 2:33 PM CDTAreal Flood AdvisoryHGXBrazos, Burleson, Grimes, Waller, Washington117 min
May 13, 3:24 PM CDTFlash Flood WarningHGXBrazos, Burleson, Grimes, Montgomery, Walker, Waller and 1 more111 min
May 13, 3:35 PM CDTTornado WarningHGXJackson, Wharton25 min
May 13, 3:50 PM CDTFlash Flood WarningHGXLiberty, Polk, San Jacinto115 min
May 13, 4:07 PM CDTSpecial Weather StatementHGXJackson38 min
May 13, 4:47 PM CDTFlash Flood WarningHGXHouston, Madison, Polk, San Jacinto, Trinity, Walker118 min
May 13, 5:39 PM CDTAreal Flood AdvisoryHGXHarris, Liberty, Montgomery, Polk, San Jacinto2 hr
May 13, 6:04 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris116 min
May 13, 6:26 PM CDTAreal Flood AdvisoryHGXGrimes, Montgomery, Walker109 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.